Alert archive / California / Wind Advisories in 2008
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 27, 2008, 10:13 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 10:13 AM PST (18:13 UTC)
- Expired
- Jan 27, 2008, 5:20 PM PST
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KHNX 271813 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1013 AM PST SUN JAN 27 2008 CAZ091-092-280200- /O.NEW.KHNX.WI.Y.0004.080127T1813Z-080128T0200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1013 AM PST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE SOUTHERN SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. DOWNSLOPE WINDS ACROSS THE SOUTERH SAN JOAQUIN VALLEY WILL GUST TO AROUND 50 MPH. FAVORABLE WINDY AREAS WILL BE THE PRIMARY EFFECTED AREAS...THROUGH THE PASSES AND ALONG THE BASE OF THE FOOTHILLS NEART TAFT AND AT THE BASE OF THE GRAPEVIVE. DRIVERS IN THE SOUTH END OF THE SAN JOAQUIN VALLEY SHOULD EXERCISE CAUTION. BE ALERT FOR STRONG CROSS WINDS AND AREAS OF LOW VISIBILITY IN BLOWING DUST. $$ WEATHER.GOV/HANFORD
2 follow-up statements
000 WWUS76 KHNX 272144 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 144 PM PST SUN JAN 27 2008 CAZ089-090-280200- /O.EXA.KHNX.WI.Y.0004.000000T0000Z-080128T0200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- 144 PM PST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE CENTRAL SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE CENTRAL SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WINDS HAVE PICKED UP ACROSS THE VALLEY THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING. SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. DRIVERS IN THE SAN JOAQUIN VALLEY SHOULD EXERCISE CAUTION. BE ALERT FOR STRONG CROSS WINDS AND AREAS OF LOW VISIBILITY IN BLOWING DUST. $$ WEATHER.GOV/HANFORD CAZ091-092-280200- /O.CON.KHNX.WI.Y.0004.000000T0000Z-080128T0200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 144 PM PST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE SOUTHERN SAN JOAQUIN VALLEY... A WIND ADVISORY FOR THE SOUTHERN SAN JOAQUIN VALLEY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. DOWNSLOPE WINDS ACROSS THE SOUTHERN SAN JOAQUIN VALLEY WILL GUST TO AROUND 50 MPH. FAVORABLE WINDY AREAS WILL BE THE PRIMARY EFFECTED AREAS...THROUGH THE PASSES AND ALONG THE BASE OF THE FOOTHILLS NEAR TAFT AND AT THE BASE OF THE GRAPEVINE. DRIVERS IN THE SOUTH END OF THE SAN JOAQUIN VALLEY SHOULD EXERCISE CAUTION. BE ALERT FOR STRONG CROSS WINDS AND AREAS OF LOW VISIBILITY IN BLOWING DUST. $$ WEATHER.GOV/HANFORD
000 WWUS76 KHNX 280120 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 520 PM PST SUN JAN 27 2008 CAZ089>092-280230- /O.CAN.KHNX.WI.Y.0004.000000T0000Z-080128T0200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 520 PM PST SUN JAN 27 2008 ...WIND ADVISORY IS CANCELLED FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. WINDS HAVE WEAKENED ACROSS THE REGION AND ARE BELOW ADVISORY LEVEL. $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:14 AM PST, 59 minutes earlier.
Area forecast discussion, Jan 27, 9:14 AM PST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 914 AM PST SUN JAN 27 2008 .UPDATE...HAVE ALREADY UPDATED TO CANCEL THE HIGH WIND WARNING FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY AND AM UPDATING AGAIN TO RAISE MAX TEMPS TODAY SINCE MOST OF OUR FORECAST POINTS ARE ALREADY AT OR NEAR THEIR FORECASTED MAX/S. AM ALSO CUTTING BACK SOME ON SKY COVER FOR TODAY BASED ON VIS LOOP INDICATING THE MAJORITY OF OUR CWFA IS MOSTLY SUNNY. && .DISCUSSION...WARM AIRMASS REMAINS OVER OUR CWFA THIS MORNING AS THE COLD FRONT THAT WAS SUPPOSED TO BRING MUCH COOLER AIR TO OUR AREA IS JUST PUSHING INTO NORTHEASTERN CA AT THIS TIME. KHNX 88D INDICATING SOME SHOWERS OVER THE SOUTHERN SIERRA NEVADA MOUNTAINS AND FOOTHILLS NORTH OF KINGS CANYON OTHERWISE THE PRECIPITATION HAS TAKEN A RESPITE. A CUTOFF LOW NEAR 35N/124W IS MOVING EAST OUT AHEAD OF THE FRONT AND IS PROGGED BY THE 12Z WRF/GFS TO CENTRAL CA THIS AFTERNOON AND EVENING. A COLD POOL ALOFT WILL CROSS OUR CWFA WITH THIS LOW WHICH WILL DESTABILIZE THE ATMOSPHERE FOR ANOTHER ROUND OF PRECIPITATION THIS AFTERNOON. THE 12Z WRF IS INDICATING CAPES BETWEEN 300 AND 500 J/KG AND LI/S BETWEEN 0 AND -2 DEG C ACROSS THE CENTRAL AND SOUTH SAN JOAQUIN VALLEY SO ISOLATED THUNDERSTORM ARE NOT OUT OF THE QUESTION TODAY. IN FACT THUNDERSTORM COVERAGE WILL BE GREATER IN THE VALLEY AND THE KERN MOUNTAINS AND DESERTS IF WE RECEIVE ADDITIONAL SUNSHINE. MAIN CONCERN TODAY IS WITH SOME NUISANCE FLOODING HAVING TAKEN PLACE OVERNIGHT AND THE GROUND SATURATED FROM THE OVERNIGHT RAINFALL IS THAT FLOODING WILL BE POSSIBLE AGAIN TODAY ESPECIALLY IN THE SOUTH END OF THE SAN JOAQUIN VALLEY AND IN THE KERN COUNTY MOUNTAINS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE KERN MOUNTAINS WHERE MUDSLIDES WERE REPORTED OVERNIGHT. IN THE SOUTHERN SIERRA NEVADA MOUNTAINS...THE PRECIPITATION WILL FALL AS SNOW ABOVE 6000 FEET WITH SNOW LEVELS LOWERING TO 4500 FEET BY THE TIME THE PRECIPITATION TAPERS OFF TONIGHT SO WILL KEEP THE WINTER STORM WARNING GOING FOR THE HIGHER SOUTHERN SIERRA. AN UPPER TROUGH IS PROGGED TO DROP INTO THE GREAT BASIN ON MONDAY WHICH WILL PUSH THE DEEPER MOISTURE EAST OF OUR AREA BY MONDAY NIGHT WHILE A SHORTWAVE RIDGE DEVELOPS OVER CENTRAL CA. THE NEXT UPPER TROUGH IS PROGGED TO MOVE THROUGH OUR AREA TUESDAY NIGHT AND WEDNESDAY FOR ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW. MEDIUM RANGE MODELS ARE NOW INDICATING A MORE POTENT SYSTEM MAY AFFECT OUR AREA NEXT WEEKEND. && .AVIATION...VFR CONDITIONS UNTIL 18Z TODAY BEFORE BROKEN MVFR CONDITIONS IN SHOWERS WITH LOCAL IFR IN HEAVY PRECIPITATION THROUGH 18Z MONDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION LATE SUNDAY AFTERNOON AND CONTINUING INTO EARLY EVENING. && .AIR QUALITY ISSUES...NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR CAZ096-097. FLASH FLOOD WATCH UNTIL 6 PM PST TODAY FOR CAZ095. && PUBLIC: DS AVIATION/FIRE WX: JDB WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 27, 9:09 AM PST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HANFORD CA 909 AM PST SUN JAN 27 2008 CAZ089-090-093-094-271900- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 909 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. CAZ095-271900- KERN COUNTY MOUNTAINS- 909 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WGUS66 KHNX/ OR /SFOFFAHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. CAZ096-097-271900- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 909 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS46 KHNX/ OR /SFOWSWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. CAZ091-092-271900- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 909 AM PST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY DOWNPOURS. A URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 1030 AM THIS MORNING. PLEASE REFER TO THE LATEST FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD /WGUS86 KHNX/ OR SFOFLSHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE.
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 5:37 PM PST | Flash Flood Watch | HNX | 24 hr | |
| Jan 26, 9:30 PM PST | High Wind Warning | HNX | 10 hr | |
| Jan 27, 4:33 AM PST | Flash Flood Warning | HNX | Kern | 117 min |
| Jan 27, 4:33 AM PST | Flash Flood Warning | HNX | Kern | 117 min |
| Jan 27, 12:05 PM PST | Severe Thunderstorm Warning | HNX | Fresno, Kings, Tulare | 25 min |
| Jan 27, 12:26 PM PST | Severe Thunderstorm Warning | HNX | Fresno, Tulare | 34 min |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.